Alert archive / California / Wind Advisories in 2016

Wind Advisory 25, NWS Hanford, CA

July 9, 2016

NWS Hanford, CA issued this wind advisory at Jul 9, 2016, 1:05 PM PDT. It took effect at Jul 10, 2016, 10:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 1:05 PM PDT (20:05 UTC)
In effect from
Jul 10, 2016, 10:00 AM PDT
Expired
Jul 11, 2016, 6:00 AM PDT
In force
20 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

132 
WWUS76 KHNX 092005
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
105 PM PDT SAT JUL 9 2016

CAZ098-099-100415-
/O.NEW.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
105 PM PDT SAT JUL 9 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

* TIMING...WINDS WILL START INCREASING EARLY SUNDAY AND BE AT ITS
  PEAK SUNDAY AFTERNOON AND EVENING.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG
  HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS
  BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO
  LESS THAN ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-100415-
/O.NEW.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
105 PM PDT SAT JUL 9 2016

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT
MONDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE TOMORROW AND ARE EXPECTED
  TO BE THE STRONGEST TOMORROW AFTERNOON INTO THE LATE EVENING

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  THROUGH THE PASSES AND CANYONS.

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB/DS
6 follow-up statements
064 
WWUS76 KHNX 100405
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
905 PM PDT SAT JUL 9 2016

CAZ098-099-101215-
/O.CON.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
905 PM PDT SAT JUL 9 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG 
  HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS 
  BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES 
  TO LESS THAN ONE MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-101215-
/O.CON.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
905 PM PDT SAT JUL 9 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT
MONDAY...

* TIMING...NOON SUNDAY THROUGH EARLY MONDAY MORNING.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  THROUGH THE PASSES AND CANYONS. 

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
505 
WWUS76 KHNX 101214
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
514 AM PDT SUN JUL 10 2016

CAZ098-099-102030-
/O.CON.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
514 AM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* TIMING...WINDS INCREASING THIS MORNING AND CONTINUING THROUGH
  THIS EVENING.

* WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST
  WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS.

* IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG 
  HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS 
  BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES 
  TO LESS THAN ONE MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-102030-
/O.CON.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
514 AM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
MONDAY...

* TIMING...NOON TODAY THROUGH EARLY MONDAY MORNING.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
  THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE
  THIS AFTERNOON AND EVENING.

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
338 
WWUS76 KHNX 102005
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
105 PM PDT SUN JUL 10 2016


CAZ098-099-110415-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
105 PM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...WINDS CONTINUING THROUGH THIS EVENING.

* WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS. 

* IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG 
  HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS 
  BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES 
  TO LESS THAN ONE MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-110415-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
105 PM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

* TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH 
  THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE 
  THIS AFTERNOON AND EVENING. 

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO
036 
WWUS76 KHNX 110353
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
853 PM PDT SUN JUL 10 2016


CAZ098-099-110500-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
853 PM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...WINDS CONTINUING THROUGH THIS EVENING.

* WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS. 

* IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG 
  HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS 
  BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES 
  TO LESS THAN ONE MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-111200-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
853 PM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

* TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH 
  THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE 
  THIS AFTERNOON AND EVENING. 

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
993 
WWUS76 KHNX 110452
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
952 PM PDT SUN JUL 10 2016


CAZ098-099-110600-
/O.EXP.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
952 PM PDT SUN JUL 10 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH MONDAY
MORNING.

$$

CAZ095-111300-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
952 PM PDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

* TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING.

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
  THROUGH THE PASSES AND CANYONS. 

* IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
409 
WWUS76 KHNX 111250
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
550 AM PDT MON JUL 11 2016

CAZ095-111400-
/O.EXP.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
550 AM PDT MON JUL 11 2016

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT THIS MORNING...

WINDS HAVE DECREASED EARLY THIS MORNING AND THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. 

$$

BEAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 9, 4:08 AM PDT, 8 hours 57 minutes earlier.

Area forecast discussion, Jul 9, 4:08 AM PDT, 8 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
408 AM PDT SAT JUL 9 2016

.SYNOPSIS...
Below average temperatures and gusty winds are expected through
the weekend as a weak disturbance moves through the region.
Temperatures will rebound during the work week as high pressure
returns.

&&

.DISCUSSION...
Central California remains in a southwest to west flow, between
a frontal system moving into the Pacific Northwest/Northern
California, and an upper ridge stretching across Baja. This is
producing locally breezy conditions and temperatures slightly
below climo. The trough is progged to dig slightly southward as
the upper low swings through the northwest states today and
Sunday. This will maintain the moderately breezy conditions today
with temperatures a few degrees below normal.

Sunday will see afternoon highs down to around 5-10 degrees below
average as the trough continues inland, providing additional
synoptic cooling along with enhanced onshore flow. Winds will
increase more significantly as well on Sunday as the trough moves
through the region. With the already very dry fuels and relatively
low rh conditions in place across our area, these increased gusty
winds will create heightened fire danger, especially in the
mountain and desert areas of Kern County. A fire weather watch
remains in effect for these locations Sunday through early Monday
morning.

Very similar model solutions continue into next week, with general
troughiness lingering over the region Monday then replaced by an
expanding ridge for the next several days. Temperatures will thus
trend upward, from a few degrees below climo Monday to a few
degrees above normal for the latter part of the week. The forecast
remains free of precipitation in this dry pattern.

&&

.AVIATION...
VFR conditions can be expected throughout the central California
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Fire Weather Watch from Sunday afternoon through late Sunday
night CAZ295-298-299.

&&

public...JEB
avn/fw...Bean
synopsis...JEB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:21 PM PDTRed Flag WarningHNXKern41 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.